MAUDE Adverse Event Report: SMITH & NEPHEW, INC. COCR 12/14 FEM HD 32 + 0; PROSTHESIS, HIP, SEMI-CONS, METAL/POLYMER, POROUS UNCEME

SMITH & NEPHEW, INC. COCR 12/14 FEM HD 32 + 0; PROSTHESIS, HIP, SEMI-CONS, METAL/POLYMER, POROUS UNCEME
Model Number 71303200
Medical Device Problem Code Inaccurate Information (4051)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 11/10/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to multiple dislocations.Liner and head were exchanged.In addition to this the patient presented 5 dislocations on the dates: (b)(6) 2017, (b)(6) 2017, (b)(6) 2017, (b)(6) 2017, (b)(6) 2017 these were treated with closed reductions.The doctor sent a letter to the patient stating that the femoral component used on the first revision surgery was mislabeled and it was a 32mm rather than a 28mm.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.A clinical evaluation was conducted and confirms it cannot be ruled out the mislabeled femoral head and the signs and symptoms such as twisting and stepping wrong reported by this patient likely contributed to the dislocation that lead to a subsequent revision.The reported issue with the femoral head mispack has been addressed under a recall and hhe for the femoral head mispack.The impact to the patient according the clinic notes at one-year follow this patient dislocated again and underwent a subsequent closed reduction (captured under (b)(4)).No further clinical/medical assessment is warranted at this time.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.A review of the device history records for the listed batch did not reveal any deviation from the standard manufacturing processes.Factors and/or some potential probable causes that could contribute to the reported event have been identified as overuse or excessive pressure on the joint, injury, infection and/or patient condition.A review of the risk management file and instructions for use document for this failure mode was conducted.At this time, we have reason to suspect that the product failed to meet product specifications at the time of manufacture.The probable cause for this event is a manufacturing process error.Based on this investigation, corrective and preventive action is indicated to mitigate future recurrence of similar events.Without the actual product involved, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.

Brand Name
COCR 12/14 FEM HD 32 + 0
Common Device Name
PROSTHESIS, HIP, SEMI-CONS, METAL/POLYMER, POROUS UNCEME
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9520218
Report Number1020279-2019-04599
Device Sequence Number2751363
Product Code LPH
UDI-Device Identifier03596010194176
UDI-Public03596010194176
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K963509
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model Number71303200
Device Catalogue Number71303200
Device Lot Number17AM14045
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/09/2019
Supplement Date Received by Manufacturer05/21/2020
08/24/2021
Initial Report FDA Received Date12/26/2019
Supplement Report FDA Received Date05/26/2020
08/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;